Below you will find more information about Chaotic Atrial Tachycardia from Medigest. If you believe that you are suffering from any of the symptoms of Chaotic Atrial Tachycardia it is important that you obtain an accurate diagnosis from a medical professional to ensure that you obtain the correct medication or treatment for your condition. There are medical conditions that carry similar symptoms associated with Chaotic Atrial Tachycardia and therefore the information provided by Medigest is offered as a guideline only and should never be used in preference to seeking professional medical advice. The information relating to Chaotic Atrial Tachycardia comes from a third party source and Medigest will not be held liable for any inaccuracies relating to the information shown.
Chaotic Atrial Tachycardia, also known as Multifocal Atrial Tachycaridia is a disorder characterized by abnormal rapid heart rate. The fast heart rate occurs when too much electrical impulses flow to the different chambers of the heart, making it function faster than normal. It is as well linked to other heart disorders such as atrial fibrillation. This heart disorder produces a rhythm of varying P-wave morphology at irregular PP intervals. The heart rate is usually between 100 and 140 beats per minute, but in a Chronic Atrial Tachycardia, multiple locations within the atria rev up and initiate electrical impulses. These impulses are sent to the ventricles, leading to a faster heart rate from 100 to 250 beats per minute. This very fast rate then increases the heart's workload. Chronic Atrial Tachycardia is common in elderly patients especially those with pre-existing health problems and COPD.
Chronic Atrial Tachycardia is often a secondary phenomenon that indicates a more complicated heart problem such as COPD. This is treated with a daily dose of 240-480 mg verapamil, to keep the heartbeat at a normal rate. Other heart rate controlling medications can also be prescribed by the doctor, including calcium channel blockers or beta-blockers. The heart needs sufficient amount of oxygen in order to pump properly, thus persons with Chronic Atrial Tachycardia should improve their oxygenation and administer intravenous magnesium. Medications should also be done by a doctor because the drugs and processes used for treating the disorder may create contribute to other complications that can put the patient's life at risk.
Symptoms and Signs
When one is suffering from Chronic Atrial Tachycardia, he may experience frequent palpitations, light-headedness, chest pains, fainting and consistent panting. At times he may also feel dizzy or have a difficulty in breathing when lying down.
Chronic Atrial Tachycardia is caused by a variety of reasons, including the following: The heart releases too much electrical signals which cause it to beat. Insufficient amount of blood in the heart Stress and personal struggles Hyperkalemia or Hypokalemia Cardiac TamponadeDiscuss Chaotic Atrial Tachycardia in our forums
Discuss Chaotic Atrial Tachycardia with other members of Medigest in our forums.